CSN Login
Members Online: 3

You are here

Does anyone have tips to take care and feel better and gain strength during taxol/carboplatin

hopeful girl 1
Posts: 454
Joined: May 2010

Hello everyone.

I am new to the boards-my first post yesterday.

Does anyone have tips that have worked for them to feel good and build strength?

Right now I drink two protein drinks (Ensure) a day as I know protein is the building block.

What other things does everyone do that have worked for them?

Thank you all! :)

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

I was on the same protocol and found the day I came home from chemo, my energy and appetite was fine. Took my anti-nausea meds and found I should drink lots of water as drugs deplete you of fluids. Don't go crazy as too much water/fluids isn't good either. Watch the coffee and tea as they can deplete fluids as well.

Prop yourself up in a chair and rest. I would work from home in the mornings and after lunch sit on the couch and watch tv or read a book, until I fell asleep. Rest is very, very important.

I'm a big work-out gal so I would not work out on day of and following treatments. By the 2nd day after I was feeling a bit better and would do a very light workout and each day after add on more.

I agree about the protein...keep that in your system as I did. It helps rebuild. I take Whey protein in powder, purchase at Sam's. Take a scoop 2 times per day in OJ. Try to eat small meals as you'll find the tummie is a bit upset. Don't force but get something down even if small bowl of soup or banana.

Lastly, I'm big into vitamins which do help rebuild our torn systems. But...must be careful what you take as antioxidants aren't good during treatments nor many herbs. Interact with chemo to be effective. After chemo is completed I was safe to get back into these vitamins. At least take a multi, calcium and Vit D, is what I was recommened by a good friend who's a RN in oncology dept.

Best to you and hang in there you're doing great!! Ask away here as that's how we all learn.

Jan

maggie_wilson's picture
maggie_wilson
Posts: 616
Joined: Nov 2009

i found the most difficult thing was constipation during chemo. drink lots of fluids, prune juice, take laxatives and stool softerners (ask your doctor). once i started on doxolax, and stool softeners i was pretty ok. lots of rest. friends would visit and sometimes we'd both just snooze on the couch awhile, then resume our conversations. really, don't try to do too much. walking is good, if you can manage half an hour a day, or whatever you can manage. i was given a hydration bag for the first few days after chemo, filled with anti-nausea drugs, benadryl, liquids to hydrate, etc. check to see if you can have that; it was a huge help the first few days. the worst days were after the hydration bag was removed. take whatever anti-nausea pills you are given, and eat as healthily as you can. one doctor recommended that i eat ice cream every night (i didn't) to keep my weight up. my weight remained the same throughout, and i didn't need the ice cream. actually, maintained a pretty good appetite throughout.
hope this helps. good luck, chemo not pleasant, but it is bearable.

sisterhood,
maggie

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

Everyone responds to chemo a bit differently. I had no problems with constipation (probably because I had my pelvic radiation prior to chemo and was dealing with some bowel issues). I found myself very tired day 3 to day 7. A few days I didn't feel like eating much but tried to eat protein and drink water. Ifound my appetite returned by the start of the next week. I didn't lose any weight. The drugs they give you for nausea are very helpful...take them as they tell you!

My hair didn't start falling out until 4 weeks after my first treatment (carbo/taxol).

With each progressive treatment I found myself feeling more weary and taking longer to bounce back.

Hang in there....you can do it!

Karen

hopeful girl 1
Posts: 454
Joined: May 2010

Thank you everyone for the great tips and encouragement.

Always Hopeful
Posts: 234
Joined: May 2010

The chemo nutritionist suggested eating, at least once a day, greek yogurt. It is substantially higher in protein than Dannon etc. For the most part, it is very thick. I found I liked the Brown Bear brand (it seemed to be less thick than the others) but can eat the others especially if they are on sale since it tends to be more costly than non-greek style yogurt.

Peace and Hope, JJ

lovingmylife
Posts: 6
Joined: May 2010

I had the same chemo treatment as you. I was given IV nausea meds prior to the infussion of the chemo. This really seemed to help; however, I was also given pills. If you start to feel nausea please take something as you do not want to get in midst of a cycel of nausea. If you can keep it at bay please do.
Just hang in there and know this too shall pass. I am 10 months out of chemo and all tests are great.
Take it easy and heal. I did not have any trouble with constipation; however, after the 4th treatment I did have days of the opposite. Everyone reacts differently just be sure to talk to your doctor about sypmtoms and keep problems at bay.
Good luck and you are in my prayers!

Subscribe to Comments for "Does anyone have tips to take care and feel better and gain strength during taxol/carboplatin"